Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 8, NWS Green Bay, WI

January 23, 2018

NWS Green Bay, WI issued this small craft advisory at Jan 23, 2018, 10:41 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2018, 10:41 AM CST (16:41 UTC)
Expired
Jan 23, 2018, 10:00 PM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

101 
WHUS73 KGRB 231641
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1041 AM CST Tue Jan 23 2018

LMZ541-240045-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-180123T2100Z/
/O.NEW.KGRB.SC.Y.0008.180123T1641Z-180124T0400Z/
Rock Island Passage to Sturgeon Bay WI-
1041 AM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 10 PM CST this evening.
The Gale Warning has been cancelled. 

* WINDS...North to 30 knots. A few gusts to 35 knots possible.

* WAVES...3 to 6 feet, subsiding to 2 to 4 feet in the late
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ542-543-240045-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-180123T1800Z/
/O.NEW.KGRB.SC.Y.0008.180123T1641Z-180124T0400Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1041 AM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 10 PM CST this evening.
The Gale Warning has been cancelled. 

* WINDS...North to 30 knots. A few gusts to 35 knots possible.

* WAVES...3 to 6 feet, subsiding to 2 to 4 feet in the late
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ521-522-231745-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-180123T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1041 AM CST Tue Jan 23 2018

...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Gale
Warning. 

North wind 15 to 25 knots are expected the rest of the day, with
gusts to around 30 knots.

$$

BERSCH
2 follow-up statements
595 
WHUS73 KGRB 232138
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
338 PM CST Tue Jan 23 2018

LMZ541>543-240400-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-180124T0400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
338 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WINDS...North at 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet, subsiding to 2 to 4 feet this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
642 
WHUS73 KGRB 240354
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
954 PM CST Tue Jan 23 2018

LMZ541>543-240500-
/O.EXP.KGRB.SC.Y.0008.000000T0000Z-180124T0400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
954 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING...

Waves and winds have subsided below criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 5:18 AM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Jan 23, 5:18 AM CST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
518 AM CST Tue Jan 23 2018

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 313 AM CST Tue Jan 23 2018

The winter storm has wound down for the most part, with an
additional band of light snow and or freezing drizzle passing
through this morning as the main low passes to the southeast.
Model soundings show north-central Wisconsin should mainly be
snow, with snow or freezing drizzle possible further south with
mid level drying depriving the low level moisture of ice nuclei at
times. Despite the mixed precipitation the impact from the morning
precipitation is expected to be minimal as most roads have already
frozen over or have been treated, making the impact from
additional freezing drizzle a low impact. That being said some
roadways, especially secondary and untreated, could remain snow
or ice covered for the morning commute. Will continue to highlight
the danger with SPS statements through the morning.

Once the low and any remaining precipitation exit to the east,
temperatures today will remain fairly steady or slowly fall as
cold air advection on strong northerly winds brings cooler air
into the region with a high pressure building in from the west.
The strong winds will cause wind chills to fall into the teens
across much of the area, with single digits across the far north
making the air feel colder than the thermometer would suggest
today.

A colder airmass in place and some clearing this evening will
allow temperatures a fall precipitously across the area with a
ridge of high pressure over the western Great Lakes region. Given
the current setup will go several degrees below the previous
forecast across the north with lows ranging from around zero
across the north and around 10 degrees across central and east-
central Wisconsin.

Dry weather will continue on Wednesday as the high slides off to
the east as dry weather continues. Despite the cold start to the
morning, highs on Wednesday will rise to a respectable lower to
middle 20s.

.LONG TERM...Wednesday Night Through Monday
Issued at 313 AM CST Tue Jan 23 2018

Low amplitude upper level flow is expected during this part of the
forecast.

An upstream ridge and surface high pressure should keep the area
dry through Friday. There are only some slight chances for
precipitation with the passage of a cold front on Friday night.
There is a chance for snow showers in northern Wisconsin Saturday
night into Sunday night as another cold front passes.

Expect above normal temperatures throughout this forecast period.
Highs should warm to around 20 degrees above normal on Friday
before cooling to just a few degrees warmer than normal by
Monday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 511 AM CST Tue Jan 23 2018

Light snow or freezing drizzle will persist this morning as a low
pressure system pulls away from the region. MVFR conditions are
expected this morning, eventually improving to VFR this afternoon
and lasting into tonight as high pressure builds in across the
area.
&&

.MARINE...
Issued at 313 AM CST Tue Jan 23 2018

Gusty northerly Gales in the wake of a departing low will develop
today across the nearshore areas. Recent guidance indicates that
Gales are likely across all areas this morning, therefore will
expand the Gale Warning to include the nearshore areas south of
Sturgeon Bay. In addition the Gales north of Sturgeon Bay on Lake
Michigan look likely to continue into the afternoon hours and will
extend the Warning for that area through the afternoon. Once the
Gales subside there will likely need to be a Small Craft Advisory
for the Lake Michigan areas for the rest of the afternoon into
this evening before winds and waves die down around midnight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MG
AVIATION.......Kurimski
MARINE.........Kurimski
Hazardous weather outlook, Jan 23, 4:19 AM CST, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
419 AM CST Tue Jan 23 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
419 AM CST Tue Jan 23 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Light freezing drizzle or snow is expected early this morning.
Untreated roads, secondary roads, bridges and overpasses may
remain snow or ice covered in spots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snow and ice accumulations to the
National Weather Service in Green Bay.

LMZ521-522-541>543-241030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
419 AM CST Tue Jan 23 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A Gale Warning is in effect for Lake Michigan and the bay today.
North winds are expected to gust to 35 to 40 knots at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

Kurimski/MG

In the hours before

Local storm report, Jan 23, 8:05 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 AM CST TUE JAN 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             RICE RESERVOIR NO. 2    45.54N 89.73W
01/23/2018  M8.6 INCH        LINCOLN            WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TAKW3, RICE RESERVOIR NO. 2.

0700 AM     SNOW             ARGONNE 1.5 NW          45.67N 88.90W
01/23/2018  M6.6 INCH        FOREST             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION AGNW3, ARGONNE 1.5 NW.

&&
Local storm report, Jan 23, 8:09 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 AM CST TUE JAN 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             HARSHAW                 45.66N 89.65W
01/23/2018  M7.5 INCH        ONEIDA             WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, Jan 23, 8:25 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
825 AM CST TUE JAN 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     SNOW             LAND O LAKES 3 W        46.17N 89.30W
01/23/2018  M9.5 INCH        VILAS              WI   COCORAHS

            COCORAHS STATION WI-VL-10, LAND O LAKES 3 W.

&&
Local storm report, Jan 23, 8:31 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 AM CST TUE JAN 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             MARINETTE               45.09N 87.61W
01/23/2018  M3.3 INCH        MARINETTE          WI   TRAINED SPOTTER

            SLEET ALSO REPORTED

&&

BERSCH
Special weather statement, Jan 23, 8:44 AM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
844 AM CST Tue Jan 23 2018

WIZ005-010>013-018>021-030-031-035>037-073-074-231745-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Southern Marinette County-Southern Oconto County-
844 AM CST Tue Jan 23 2018

...SLIPPERY ROADS EXPECTED THROUGH THE MORNING...

Light precipitation has winded down across central and north-
central Wisconsin. However, roads are still slippery across much
of the area. Motorists should drive with caution as untreated and
snow covered roadways will be remain hazardous.

WIZ022-038>040-045-048>050-231745-
Door-Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-
Manitowoc-
844 AM CST Tue Jan 23 2018

...LIGHT SNOW AND FREEZING DRIZZLE THIS MORNING...

Light snow and patchy freezing drizzle will continue across
east-central Wisconsin and the lakeshore this morning as a band
of precipitation moves through the area. Many roads will remain
slippery from the freezing that occurred overnight. Motorists
should use caution as roads will remain hazardous, especially
along secondary or untreated roads.

KLB
Local storm report, Jan 23, 9:23 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
923 AM CST TUE JAN 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HEAVY SNOW       8 N TOMAHAWK            45.58N 89.73W
01/23/2018  M9.5 INCH        ONEIDA             WI   TRAINED SPOTTER

&&

BERSCH

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.